Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Taking prednizone for pain due to hip replacement, having blood in urine. Can prednisone cause biliruben?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6598 Questions
can prednisone cause biliruben to be found in urine? Just had a 5 day course of prednizone to help with pain resulting from hip replacement 4 months ago.
Also had blood in urine. Only 2 days of blood (and apparently bilirubin according to first test) in urine, currently seems like less, may be fading away.
Posted Thu, 23 May 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Normally birirubin is not found in the urine.
There are many drugs including steroids,which can cause the appearance of bilirubin in your urine,however if you have nausea or loss of appetite or yellow skin,then it can be due to liver disease or hepatitis or blocked bile duct.
I think it should disappear within couple of days after stopping The prednisolone.

However if it persists or you develop some symptoms,as explained above,then you would have to get certain blood tests like liver enzymes and ultrasound abdomen done to look for the cause.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Taking prednizone for pain due to hip replacement, having blood in urine. Can prednisone cause biliruben? 4 minutes later
Many thanks for your reply. I may be back in touch. Have never had this problem before.
Answered by Dr. Pavan Kumar Gupta 7 minutes later
You are most welcome to ask any query any time.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor